MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G09843
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.(b)(6).Pma/510(k) #: k171999.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, while inserting the dilator through the check-flo valve of a performer introducer on the prep table, the valve dislodged and "pushed further into the plastic casing." the device was replaced with a new sheath to successfully complete the procedure.The device did not make patient contact.The patient did not require any additional procedures due to the occurrence.The patient did not experience any adverse effects.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, while inserting the dilator through the check-flo valve of a performer introducer on the prep table, the valve dislodged and "pushed further into the plastic casing." the device was replaced with a new sheath to successfully complete the procedure.The device did not make patient contact.The patient did not require any additional procedures due to the occurrence.The patient did not experience any adverse effects.Investigation evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, specifications, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The silicone disc was dislodged and pushed inside the hub.Once removed, the disc was examined and found to be partially re-healed on one side and almost completely re-healed on the other side.A document-based investigation evaluation was performed.There have been no other reported complaints for this lot number.One related non-conformance was noted for a failed leak test; however, the affected product was scrapped, and the lot was inspected 100%.A supplier investigation concluded that the silicone disc was manufactured to specification.The product ifu cautions ¿all instruments or catheters used with this product should move freely through the valve and sheath.Damage to the valve/introducer may result when the fit is tight.¿ the ifu instructs the user ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ the information provided upon review of the supplier investigation, dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that unfavorable transport and/or storage conditions likely contributed to the silicone disc bonding back on itself.The silicone disc was noted to be partially re-healed, likely causing the dilator to dislodge the disc during advancement.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15752896
Report Number1820334-2022-01707
Device Sequence Number2859079
Product Code DYB
UDI-Device Identifier00827002098435
UDI-Public(01)00827002098435(17)240622(10)13956816
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2024
Device Model NumberG09843
Device Catalogue NumberRCFW-14.0-38-80-RB
Device Lot Number13956816
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/25/2022
Supplement Date Received by Manufacturer01/27/2023
Initial Report FDA Received Date11/08/2022
Supplement Report FDA Received Date02/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown